Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 2, 2021Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 2, 2021, 2:43 PM CDT for Santa Rosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 2:43 PM CDT (19:43 UTC)
Expired
Jul 2, 2021, 3:30 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 110 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
911 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WWUS84 KMOB 021943
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
243 PM CDT Fri Jul 2 2021
 
FLZ203-204-022030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
243 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 330 PM CDT...

At 242 PM CDT, the strong thunderstorm was located over Pace, moving
east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8702 3052 8699 3058 8698 3060 8702
      3057 8700 3054 8704 3050 8705 3053 8713
      3055 8712 3058 8715 3057 8719 3054 8717
      3054 8718 3062 8726 3072 8723 3067 8683
      3046 8694
TIME...MOT...LOC 1942Z 283DEG 19KT 3061 8718 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 12:21 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 2, 12:21 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1221 PM CDT Fri Jul 2 2021

.NEAR TERM /Now Through Saturday/...An upper trough will
continue to dig over the eastern states through the near term. At
the sfc, a weak front will move southward into the area this
afternoon and stall near the coast late tonight into Saturday
morning. Precipitable water values along and south of the front
will be in the 2-2.5 inch range. The combination of deep tropical
moisture and the stalling boundary will lead to continued high
rain chances through much of the period. The highest chances will
be across the southern half of the area with some drier air moving
into northern areas, resulting in lower rain chances in those
areas. Will need to monitor for the potential for flooding issues
where storms repeatedly move across the same area. Highs will
generally be in the mid and upper 80s. /13

&&

.AVIATION...
18Z issuance...Showers and thunderstorms will increase around the
terminals through the late afternoon hours and into the evening
hours. The coverage of thunderstorms decreases overnight before
increasing again on Saturday. IFR to LIFR conditions are possible
in and around showers and storms through the period. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 2, 12:01 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
1201 PM CDT Fri Jul 2 2021

ALZ261-263-MSZ079-021745-
Mobile Central AL-Mobile Inland AL-George MS-
1201 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 1245 PM CDT...

At 1159 AM CDT, the strong thunderstorm was located 6 miles north of
Wilmer, or 11 miles east of Lucedale, moving east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158
and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3074 8858 3100 8845 3097 8797 3072 8812
TIME...MOT...LOC 1659Z 289DEG 15KT 3091 8839
Special weather statement, Jul 2, 2:14 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Fri Jul 2 2021

ALZ264-266-FLZ201-202-022000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
214 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...

At 213 PM CDT, the strong thunderstorm was located 9 miles north of
Lillian, or 11 miles west of Gonzalez, moving east at 30 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian and Myrtle Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8741 3043 8734 3046 8737 3045 8740
      3047 8742 3045 8742 3044 8739 3042 8740
      3041 8744 3048 8759 3065 8753 3059 8723
      3055 8721 3054 8718 3053 8719 3051 8716
      3049 8715 3043 8717 3040 8721 3038 8737
TIME...MOT...LOC 1913Z 286DEG 27KT 3055 8748
Special weather statement, Jul 2, 2:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
243 PM CDT Fri Jul 2 2021

FLZ203-204-022030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
243 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 330 PM CDT...

At 242 PM CDT, the strong thunderstorm was located over Pace, moving
east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8702 3052 8699 3058 8698 3060 8702
      3057 8700 3054 8704 3050 8705 3053 8713
      3055 8712 3058 8715 3057 8719 3054 8717
      3054 8718 3062 8726 3072 8723 3067 8683
      3046 8694
TIME...MOT...LOC 1942Z 283DEG 19KT 3061 8718

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:01 PM CDTSpecial Weather StatementMOBMobile44 min
Jul 2, 3:20 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Monroe, Wilcox3 hr
Jul 2, 3:37 PM CDTSpecial Marine WarningMOB83 min
Jul 2, 3:58 PM CDTFlash Flood WarningMOBClarke, Monroe3 hr
Jul 2, 5:29 PM CDTSpecial Marine WarningMOB91 min
Jul 2, 2:14 PM CDTSpecial Weather StatementMOBEscambia46 min
Jul 2, 2:58 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 2, 4:16 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 2, 4:52 PM CDTSpecial Weather StatementMOBStone53 min
Jul 2, 5:53 PM CDTSpecial Weather StatementMOBStone52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.